MAUDE Adverse Event Report: ST. JUDE MEDICAL SWARTZ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL2, 63 CM LENGTH, 8.5 F; INTRODUCER, CATHETER

ST. JUDE MEDICAL SWARTZ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL2, 63 CM LENGTH, 8.5 F; INTRODUCER, CATHETER
Model Number 407455
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.Further information was requested but not received.
 
Event or Problem Description
During the procedure, a portion of the sheath tip detached and remained in the patient.Upon completion of transseptal puncture, the sl2 sheath was exchanged for a sl1 to continue the atrial fibrillation ablation procedure.Upon removal of the sl2 sheath, it broke and a portion of the tip remained inside the patient and the procedure was aborted.The tip was confirmed to be in the groin area via fluoroscopy and a vascular surgeon was called in to remove the detached portion.The tip of the sheath was removed successfully and the patient is in stable condition.
 
Event or Problem Description
The device was retrieved with a hemostat by the vascular surgeons with all pieces accounted for via fluoroscopy.
 
Additional Manufacturer Narrative
Images provided appeared to show he sheath tip was fractured and detached.The sheath material appeared to be yellowed and had a cracked, egg-shell appearance.The damage is consistent with the product being stored outside of the shelf box and exposed to light.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The product instructions for use (ifu), warns that product should be stored in a cool, dark, dry place.The cause of the degradation is consistent with not following the instructions for use.

Brand Name
SWARTZ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL2, 63 CM LENGTH, 8.5 F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key10935403
Report Number3005334138-2020-00605
Device Sequence Number11343482
Product Code DYB
UDI-Device Identifier05414734205795
UDI-Public05414734205795
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K052644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number407455
Device Catalogue Number407455
Device Lot Number6416120
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer12/07/2020
02/02/2021
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date12/17/2020
02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight133